I take metoprolol as needed for calming my heart when

Patient

Q: I take metoprolol as needed for calming my heart when suffering from anxiety. I last took it around 5pm last night. Around 8 I started having a bad migraine where my eyes and head hurt from light. It started up again this morning and has only got a little better from being in the dark. I think that I shouldn't mix metoprolol and my migraine medicine which is isomethept-dichloralp-acetamin. How soon can I take the migraine medicine?

Doctor

A:   Hi.
Thanks for your query and an elucidate history about medical problems and the medicines you take, recently diagnosed Migraine and new medicines you are taking.

The symptoms of bad migraine where eyes and head hurt from light.
Since you had taken your Metoprolol 5 pm last night, you can certainly take your migraine medicines now/whenever required.

I hope this answers your query.

Comments / Follow Ups

Patient: I went ahead and took the migraine meds at around 12:50 (2 pills), 1:50, and 2:50, which helped. But when I went to bed laying down made my head swell up and made me really dizzy, even when I inclined myself as much as possible. Could that be indicative of a sinus infection or is it just normal migraine symptom? And again my heart started pounding as soon as I started to fall asleep and also whenever I roll on my side. Sometimes it's so bad I think my husband is shaking the bed but it's just my heart beat pounding through my body. After waking up and starting to walk around this morning my head hurts still and my heart beat feels like it's pounding again, worse when standing up. I am kind of see my heart beat at times because of how strong it is. Could this be a medication reaction or something else? What should I do?
Doctor: Thanks for your follow-up.
Feeling of head swell up and dizzy can be due to migraine itself or because you took 2 tablets.
Possibly not a sinus unless you have pre-existing one.

Heart pounding: worse on lying down and while standing up.
In old times Metoprolol was given for migraine, yes and it should help for both the heart beat and the migraine at the same time.
Please discuss this part with your Specialist.

I have a feeling that you should go for a thorough cardiac check-up. It is possible that you find a better solution. This palpitation is not a good symptoms.
Also, the thyroid function tests.

It is difficult to say whether this is a medication reaction or not.

Related Q&A

Q: I am trying to switch my meds from prozac to wellbutrin. My doctor was not very clear on how to do that however. I t...

Q: I have health anxiety and the past two days it has got worse. I an a very fit person who doesnt smoke or drink but i ...

Q: My roommates son was throwing up 2 nights ago. I have severe anxiety and emetophobia. Would I be sick already if I wa...

Q: My roommates son was throwing up last night. he was fine after four hours. I stopped at the house for 3 minutes to gr...

Q: I am concerned regarding my sister she has experienced anxiety on and off. However she has been rumintating on a pas...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews